Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 26, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jan 17, 2006, 9:56 AM CST for Baldwin County, Escambia County, Alabama; Escambia County, Santa Rosa County, Florida. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 17, 2006, 9:56 AM CST (15:56 UTC)
- Expired
- Jan 17, 2006, 11:00 AM CST
- In force
- 64 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
Counties Baldwin County, AL, Escambia County, AL, Escambia County, FL, Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 95 km from the middle of the area, began a volume at 15:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 3.9 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 118 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 298 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 171558
SVRMOB
ALC003-053-FLC033-113-171700-
/O.NEW.KMOB.SV.W.0026.060117T1556Z-060117T1700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
956 AM CST TUE JAN 17 2006
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ESCAMBIA COUNTY IN SOUTH CENTRAL ALABAMA
BALDWIN COUNTY IN SOUTHWEST ALABAMA
ESCAMBIA COUNTY IN NORTHWEST FLORIDA
SANTA ROSA COUNTY IN NORTHWEST FLORIDA
* UNTIL 1100 AM CST
* AT 953 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 20 MILES SOUTH OF MONROEVILLE TO 13 MILES SOUTHEAST OF BAY
MINETTE TO THE FORT MORGAN PENINSULA. THE LINE WAS MOVING EAST AT
40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
OAK GROVE AND BRATT BY 1005 AM CST
WALLACE AND OAK BY 1010 AM CST
MCDAVID AND CENTURY BY 1015 AM CST
APPLETON AND MOLINO BY 1020 AM CST
THIS LINE OF STORMS HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS
IF YOU ARE IN THE PATH...PREPARE FOR DAMAGING WINDS...LARGE
HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY
SHELTER UNTIL THESE STORMS HAVE PASSED.
LAT...LON 3126 8745 3073 8765 3063 8781 3023 8799
3040 8683 3098 8680 3118 8673 3126 8678
$$3 follow-up statements
000
WWUS54 KMOB 171615
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1014 AM CST TUE JAN 17 2006
ALC003-053-FLC033-113-171700-
/O.CON.KMOB.SV.W.0026.000000T0000Z-060117T1700Z/
ESCAMBIA AL-BALDWIN AL-ESCAMBIA FL-SANTA ROSA FL-
1014 AM CST TUE JAN 17 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1100 AM CST FOR
SANTA ROSA...ESCAMBIA FL...ESCAMBIA AL AND SOUTHEASTERN BALDWIN
COUNTIES...
AT 1011 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BARNETT CROSSROADS TO OAK GROVE TO BON SECOUR...AND
WAS MOVING EAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WALLACE AND ELSANOR BY 1020 AM CST
MCDAVID...CENTURY...BOGIA AND BARRINEAU PARK BY 1025 AM CST
BARTH...WAHL...SEMINOLE AND ORANGE BEACH BY 1030 AM CST
DOPPLER RADAR HAS INDICATED SEVERAL WEAK ROTATIONS WITHIN THIS LINE
OF STORMS. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL
DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE
OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
LAT...LON 3126 8732 3089 8747 3065 8763 3038 8778
3026 8777 3040 8683 3098 8680 3118 8673
3126 8678
$$000
WWUS54 KMOB 171632
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1030 AM CST TUE JAN 17 2006
ALC003-053-FLC033-113-171700-
/O.CON.KMOB.SV.W.0026.000000T0000Z-060117T1700Z/
ESCAMBIA AL-BALDWIN AL-ESCAMBIA FL-SANTA ROSA FL-
1030 AM CST TUE JAN 17 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1100 AM CST FOR
SANTA ROSA...ESCAMBIA FL...ESCAMBIA AL AND SOUTHEASTERN BALDWIN
COUNTIES...
AT 1028 AM CST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF BREWTON TO
BARRINEAU PARK FLORIDA TO NEAR GULF SHORES ALABAMA...MOVING EAST AT
40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MOLINO...JAY...COTTAGE HILL AND CANTONMENT BY 1035 AM CST
PARADISE BEACH...GONZALEZ...CHUMUCKLA AND RIVERVIEW BY 1040 AM CST
ENSLEY AND BELLVIEW BY 1045 AM CST
PLEASE RELAY REPORTS OF WIND DAMAGE TO LOCAL LAW ENFORCEMENT.
LAT...LON 3125 8722 3090 8737 3068 8748 3045 8759
3028 8769 3040 8683 3098 8680 3118 8673
3126 8678
$$000
WWUS54 KMOB 171651
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1049 AM CST TUE JAN 17 2006
ALC003-171659-
/O.CAN.KMOB.SV.W.0026.000000T0000Z-060117T1700Z/
BALDWIN AL-
1049 AM CST TUE JAN 17 2006
...THE SEVERE THUNDERSTORM WARNING FOR BALDWIN COUNTY IS CANCELLED...
LAT...LON 3124 8698 3088 8713 3068 8723 3052 8732
3032 8740 3040 8683 3098 8680 3118 8673
3126 8678
$$
ALC053-FLC033-113-171700-
/O.CON.KMOB.SV.W.0026.000000T0000Z-060117T1700Z/
ESCAMBIA AL-ESCAMBIA FL-SANTA ROSA FL-
1049 AM CST TUE JAN 17 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1100 AM CST FOR
SANTA ROSA...EASTERN ESCAMBIA ALABAMA AND EASTERN ESCAMBIA FLORIDA
COUNTIES...
AT 1045 AM CST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF BREWTON TO
15 MILES SOUTHWEST OF PENSACOLA...MOVING EAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WEST PENSACOLA...WARRINGTON...PENSACOLA NAVAL BASE AND PACE BY 1055
AM CST
PENSACOLA...US 29 AND CR 43...MCLELLAN AND EAST PENSACOLA HEIGHTS
BY 1100 AM CST
GIVEN THE CONTINUED FAST MOTION OF THE THUNDERSTORM LINE...A NEW
SEVERE THUNDERSTORM WARNING WILL LIKELY BE REQUIRED.
LAT...LON 3124 8698 3088 8713 3068 8723 3052 8732
3032 8740 3040 8683 3098 8680 3118 8673
3126 8678
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 17, 5:10 AM CST, 4 hours 46 minutes earlier.
Area forecast discussion, Jan 17, 5:10 AM CST, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 510 AM CST TUE JAN 17 2006 .SHORT TERM... LATEST SFC ANALYSIS AND SATELLITE LOOPS CONTINUE TO SHOW A COLD FRONT MOVING QUICKLY EAST OVER WESTERN AND CENTRAL SECTIONS OF MS. THIS FORWARD MOTION IS EXPECTED TO CONTINUE THROUGH THIS AFTERNOON. CURRENT ETA AND GFS SOLUTIONS DEPICT INCREASED CONVECTION ALONG THE FRONT MOSTLY EAST OF THE I-65 CORRIDOR. DUE TO SOME SFC BASED HEATING AND STRONG JET DYNAMICS...50 KNOTS AT 850 MB COUPLED WITH THE RRQ OF A 140 KT JET...A FEW STORMS COULD BECOME STRONG TO SEVERE MOSTLY FROM 14Z TO 20Z OVER THE EASTERN HALF OF THE CWFA. DUE TO LOW LCLS AND HIGHER HELICITIES NEAR THE COAST AND EASTWARD A FEW LOW TOPPED ROTATORS CANTT BE RULED OUT. THE COLD FRONT MOVES EAST OF THE CWFA BY LATE THIS AFTERNOON GIVING WAY TO GUSTY WEST TO NORTHWEST WINDS IN THE WAKE OF THE FRONT THROUGH LATE TONIGHT. WINDS WILL GRADUALLY DIMINISH DURING THE EARLY MORNING HOURS ON WED. WILL GENERALLY STAY CLOSE TO THE CURRENT MAVMOS TEMPS...STRAYING A DEGREE OR SO OVER OVER COASTAL AND SOME EASTERN SECTIONS OF CWFA FOR THIS AFTERNOON. CURRENT MAVMOS MINS LOOK GOOD FOR TONIGHT. /32 && .LONG TERM... MIDLEVEL RIDGING TO THE WEST IN THE WAKE OF TODAYS PASSING SYSTEM WILL GRADUALLY BECOME ZONAL THEN SOUTHWESTERLY WEDNESDAY...WITH THE LOW LEVEL RIDGE AXIS SLIPPING EAST OF THE FORECAST AREA WEDNESDAY AFTERNOON. WE MAINTAIN GENERALLY CLEAR SKIES INTO THURSDAY...THEN WE BRING UP THE CLOUDCOVER AS THE MOISTURE RETURN ON THE BACKSIDE OF THE LOW LEVEL RIDGE STARTS TO WORK IN FROM THE SOUTHWEST THURSDAY NIGHT INTO FRIDAY MORNING. WE MAINTAIN A CHANCE OF SHOWERS AND THUNDERSTORMS FRIDAY AS WE SEE SHORTWAVE ENERGY EJECTING OUT OF THE SOUTHWEST AND THE NEXT COLD FRONT MOVES INTO THE LOWER MISSISSIPPI RIVER VALLEY. THE MAIN UPPER SYSTEM WITH THIS NEXT FRONT WILL PASS FURTHER TO THE NORTHWEST AND WILL BE MUCH LESS AMPLITUDE-WISE COMPARED TO TODAYS SYSTEM. STILL...WE EXPECT THE FRONT TO MAKE IT INTO OUR WESTERN ZONES SATURDAY MORNING AND STALL OUT OVER THE NORTHERN GULF SUNDAY. WE BASICALLY FOLLOWED SUIT WITH THE GFS PINGING THE LIKELY POPS FRIDAY NIGHT...WITH A CHANCE SATURDAY AS THE FRONT WORKS ACROSS THE SOUTHEASTERN ZONES. THE GFS STILL WANTS TO GENERATE LIGHT RAINS IN THE LAYER-LIFTING OVER THE STALLED FRONT SUNDAY AND MONDAY...THEN IT WARM-SECTORS OUR REGION TUESDAY INTO NEXT WEDNESDAY AS ANOTHER MIDLEVEL TROUGH AMPLIFIES AND TAKES SHAPE OVER THE SOUTHERN PLAINS. /05 && .MARINE... A STRONG SOUTH TO SOUTHWEST FLOW THIS MORNING WILL SHIFT WEST THEN NORTHWEST DURING THE AFTERNOON AND EVENING HOURS. WIND GUSTS UP TO 40 KNOTS..MAINLY OVER THE OFFSHORE WATERS OUT 60 NM WILL LIKELY OCCUR AFTER THE WINDSHIFT THIS AFTERNOON AND CONTINUE THROUGH ABOUT MIDNIGHT TONIGHT. SEAS BUILDING TO 10 TO 12 FT WELL OFFSHORE CAN ALSO BE EXPECTED AFTER THE WINDSHIFT. WINDS AND SEAS WILL BE HIGHER NEAR SCATTERED TO NUMEROUS THUNDERSTORMS MOSTLY OUT AHEAD AND ALONG THE FRONT EARLY TODAY. WINDS AND SEAS WILL SUBSIDE QUICKLY DURING THE DAY ON WEDNESDAY AS HIGH PRESSURE REBUILDS FROM THE WEST. SOUTHERLY WINDS AND SEAS WILL BUILD ON FRIDAY AS A WEAKER COLD FRONT APPROACHES FROM THE WEST. THE FRONT IS EXPECTED TO MOVE ACROSS THE MARINE AREA LATE FRIDAY NIGHT WITH NORTHERLY WINDS AND SEAS SUBSIDING DURING THE DAY ON SAT. /32 && .FIRE WEATHER... STILL WORKING ON THE FIRE WEATHER PACKAGE AT THIS TIME. WE MAY NEED TO COME OUT WITH A FIRE WEATHER WATCH FOR WEDNESDAY OVER THE WESTERN FLORIDA PANHANDLE FOR THE USUAL LOW HUMIDITY THING. /05 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 64 32 63 41 / 100 10 0 0 PENSACOLA 66 36 62 42 / 100 20 0 0 DESTIN 67 40 60 45 / 100 30 0 0 EVERGREEN 65 37 59 34 / 100 30 0 0 WAYNESBORO 60 32 61 35 / 100 10 0 0 CAMDEN 64 36 58 34 / 100 20 0 0 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...SMALL CRAFT ADVISORY CONTINUES GMZ630-650-670. FL...SMALL CRAFT ADVISORY CONTINUES GMZ655-675. MS...NONE. &&
Hazardous weather outlook, Jan 17, 5:30 AM CST, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 530 AM CST TUE JAN 17 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-181200- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 530 AM CST TUE JAN 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BECOME BETTER DEVELOPED THIS MORNING OVER SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND NORTHWEST FLORIDA. DUE TO STRONG UPPER LEVEL FORCING COMBINED WITH GOOD VERTICAL SHEAR IN THE LOWER LEVELS OF THE ATMOSPHERE SOME OF THE THUNDERSTORMS COULD BECOME STRONG TO SEVERE. THE MAIN THREAT WITH THESE STRONGER THUNDERSTORMS WILL BE ISOLATED TORNADOES...LARGE HAIL AND DAMAGING WINDS. THE BEST CHANCE FOR SEVERE WEATHER WILL GENERALLY BE EAST OF THE I-65 CORRIDOR AND ALONG THE COAST... INCLUDING THE WESTERN FLORIDA PANHANDLE...BEGINNING LATER THIS MORNING AND CONTINUING THROUGH THE EARLY AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY... A COLD FRONT IS EXPECTED TO BRING A LINE OF SHOWERS AND THUNDERSTORMS...SOME OF WHICH MAY BE SEVERE...INTO SOUTHEASTERN MISSISSIPPI...SOUTHWESTERN ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE DURING THE LATE AFTERNOON AND EARLY EVENING HOURS ON FRIDAY. THIS SYSTEM IS FORECAST TO TRACK A LITTLE FARTHER NORTHWARD COMPARED TO TODAYS SYSTEM...THUS THE EXACT COVERAGE...AMOUNT AND WHETHER THE PRECIPITATION WILL BE SEVERE OR NOT IS MORE UNCERTAIN. NORTHERLY SURFACE WINDS ARE EXPECTED TO BE WEAKER BEHIND THIS NEXT SYSTEM...ALSO. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS FOR SEVERE WEATHER OPERATIONS MAY BE REQUIRED BY EARLY TUESDAY MORNING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 9:14 AM CST | Severe Thunderstorm Warning | MOB | Baldwin | 46 min |
| Jan 17, 11:00 AM CST | Severe Thunderstorm Warning | MOB | Conecuh, Covington, Escambia | 60 min |
| Jan 17, 11:59 AM CST | Severe Thunderstorm Warning | MOB | Covington | 35 min |
| Jan 17, 8:50 AM CST | Special Marine Warning | MOB | 55 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.